Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: I am stopping Wellbutrin!  (Read 184 times)

0 Members and 1 Guest are viewing this topic.

Offline deckeromega

  • Yeezus
  • Full Member
  • ***
  • Posts: 108
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Mood: Worried
    Worried
  • Personal text
    • Poke This Member
I am stopping Wellbutrin!
« on: April 06, 2014, 10:42:40 AM »
I was very sketchy going into using a drug to try and "cure" my Anxiety and
my beliefs seem to have held up.  I gave it a solid week and a half and it did
nothing good.  After I took it, it would send me into a full on panic for half of the
day.  Mind constantly racing and can't calm down for the life of me.  I even had
my dosage raised and it made me worse.  I've only been on it for a week and
a half so is it okay to just stop it all together?
Bookmark and Share
It did what all ads are supposed to do: create an anxiety relievable by purchase.

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 713
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: I am stopping Wellbutrin!
« Reply #1 on: April 06, 2014, 11:24:22 AM »
Hi Decker...

To begin with, anti-depressants do not work like other medication that you are familiar with.  If you take an aspirin for a headache, you expect to feel a lessening of your symptoms in 30-60 minutes.  Anti-depressants work by stimulating the growth of new brain cells in the hippocampus region of the brain, and their connections.  Brain cells in this region can become damaged or destroyed by stress hormones such as cortisol.  Promoting the growth of these new brain cells take time.  Generally, one will see degrees of improvement over a 3 to 12 weeks period of time and beyond.

It is very important that you understand that the Wellbutrin you have been taking for the last 10 days are so, has not even had a chance to work yet.  You need to give it time, lots of time.  One learns patience when starting an anti-depressant.

Also, please understand this.  When one starts on an anti-depressant that deals with serotonin receptors, like Wellbutrin does, serotonin levels in the brain increase immediately.  This actually will temporarily increase anxiety levels in many people.  This is a side effect, and will normally decrease over a period of a few weeks, as the body adjusts to the medication.

I was started on Celexa some 5 months ago.  During the first few weeks, my anxiety went through the roof.  As I mentioned, this is a normal side effect.  On day 16-17 of my treatment, my anxiety diminished and returned to baseline.  I saw a decrease in my depression at around 3 weeks, and didn't see a decrease in my baseline anxiety until around week 10 of my treatment.

Don't stop the Wellbutrin my friend.  Give it time, time, time.

If you have more questions, ask away.

The very best to you, Decker!...  Chuck :grinning-smiley-003:
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 713
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: I am stopping Wellbutrin!
« Reply #2 on: April 06, 2014, 11:41:23 AM »
By the way, Decker...

Wellbutrin is considered one of the most "stimulating" anti-depressants on the market.  My psychiatrist told me she uses it for people with depression so bad that they won't get off the couch.

If your disorder is primarily that of an anxiety issue, a more calming anti-depressant like Celexa or Lexapro maybe a better choice for you...

The very best to you, Decker!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline DeLellis123

  • Sr. Member
  • ****
  • Posts: 363
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: I am stopping Wellbutrin!
« Reply #3 on: April 06, 2014, 01:47:01 PM »
I'm tempted to try lexapro, after a few weeks on citalopram I felt pretty good, it just caused me to feel lightheaded a lot and I had breathing problems on it. I wonder if I tried lexapro if it would cause the same side effects.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3942
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: I am stopping Wellbutrin!
« Reply #4 on: April 06, 2014, 05:47:40 PM »
I'm tempted to try lexapro, after a few weeks on citalopram I felt pretty good, it just caused me to feel lightheaded a lot and I had breathing problems on it. I wonder if I tried lexapro if it would cause the same side effects.

Citalopram and Lexapro (escitalopram) have the same active ingredient. The only difference is that citalopram also contain a mostly inactive form of the chemical. Sometimes switching from Lexapro to citalopram will ease a side-effect, but this rarely the case when switching from citalopram to Lexapro.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 713
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: I am stopping Wellbutrin!
« Reply #5 on: April 06, 2014, 06:33:16 PM »
Hi Decker...

Insights (Ian) was kind enough to point out a mistake I made in my response to you.

"In fact Wellbutrin has little direct effect on serotonin receptors. It targets norepinephrine (noradrenaline) and dopamine pathways. It is very stimulating because of its effects on dopamine in much the same way as the amphetamines. In fact there have been cases of people on Wellbutrin failing drug tests for amphetamines (PDF, case report begins bottom right of first page)...  Ian"

Sorry for the misinformation.

The very best to you, Decker!...  Chuck :grinning-smiley-003:
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1082 Views
Last post October 08, 2006, 12:18:18 AM
by kuteness82
2 Replies
585 Views
Last post June 21, 2012, 12:52:28 PM
by WhiteTiger84
1 Replies
140 Views
Last post July 24, 2012, 02:33:55 PM
by Buttah13
5 Replies
1452 Views
Last post June 13, 2014, 12:15:35 AM
by insights
2 Replies
92 Views
Last post December 10, 2013, 04:39:45 AM
by Cuchculan

anything